MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP155RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon visual evaluation of the video provided in the complaint, the implant was observed deflated.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left expander deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient of an unknown age, race, and ethnicity underwent unspecified breast surgery with a 850cc artoura breast tissue expander and experienced left side expander deflation postoperatively.As a result, the expander was explanted on (b)(6) 2020.
 
Additional Manufacturer Narrative
On october 2, 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, photo/video evaluation was completed, and on (b)(6) 2020, device evaluation was completed.Device evaluation summary: upon visual evaluation of the video provided in the complaint, the implant was observed deflated.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.No leak test was necessary to determine the location of the tear as we observed a tear at the union between the shell and the suture tab in the 6 o¿clock position.Additionally, the shell of the device was observed with a blue coloration.Per response received from the healthcare professional, blue color is dyed saline to help recognize a leak.When evaluated under a microscope the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.As stated in the product insert data sheet, is contraindicated to place drugs or substances inside the tissue expanders other than sterile saline for injection since this could compromise the product integrity.We would like to assure you that mentor adheres to the highest standards of quality.Our quality assurance process is robust for every product we make and requires that each mentor product undergoes a stringent visual inspection and rigorous testing prior to shipment.In addition, we maintain a comprehensive quality assurance system that complies with the food and drug administration's (fda) good manufacturing practice regulations.Prior to shipping, our devices are checked to ensure that they satisfy these standards in accordance with these processes.We also closely and continually monitor and review the clinical performance and real-world evidence for all of our products through clinical studies, registries and post-market surveillance activities.At mentor, we are committed to delivering high-quality tissue expanders and an exceptional customer experience.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10505401
Report Number1645337-2020-11163
Device Sequence Number1218062
Product Code LCJ
UDI-Device Identifier00081317024354
UDI-Public00081317024354
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Model NumberSMXP155RH
Device Catalogue NumberSMXP155RH
Device Lot Number7680126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Initial Date Received by Manufacturer 08/28/2020
Supplement Date Received by Manufacturer10/02/2020
10/23/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/07/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR